The drug manufacturer Novartis recalled both its Neoral capsules and its Sandimmune immunosuppressants last week because of their potentially hazardous packaging. In their recall announcement, Novartis pointed out that they believe that the blister packs that the medications come in may be too easy for children to get into.
Both of the medications that have been recalled are immunodepressants. They are most commonly prescribed to transplant recipients to help reduce their risk of suffering an organ rejection post-surgery.
Novartis announced in a public statement that only the 100-milligram (mg) doses of these two medications are affected by this recall. The 25-mg doses of each wasn’t found to have the same unsafe packaging by the Consumer Product Safety Commission (CPSC), so they will continue to be sold in drug stores nationwide.
The drug manufacturer also emphasized that the recall had nothing to do with the efficacy of the medication. They, therefore, encouraged any patients that were previously prescribed to continue taking it per their doctor’s orders.
This latest recall is one of many conducted by Novartis in recent years.
Ranitidine Hydrochloride Capsule Recalls
The drug manufacturer voluntarily recalled its ranitidine hydrochloride capsules due to its above-average cross-contamination with N-Nitrosodimethylamine (NDMA) in September of last year. NDMA is a known carcinogen.
Novartis also had to recall several lots of its oral suspension medication Promacta last year after a potential peanut flour cross-contamination. It’s usually used to treat chronic immune conditions such as hepatitis C, anemia, and other chronic conditions.
There are always risks associated with someone taking prescription medication. Drug manufacturers are supposed to thoroughly test them to make sure potential dangers are highlighted, and risks are minimized though. A drug injury attorney can review the details surrounding your case and let you know your chances of success in court if you’ve been injured after taking a prescription medication.